Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 102, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 2, 2015, 5:00 PM EDT for Burke County, Richmond County, Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2015, 5:00 PM EDT (21:00 UTC)
- Expired
- Jul 2, 2015, 5:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Burke County, GA, Richmond County, GA
The radar
The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 5:37 PM EDT | TSTM WND DMG | Sardis, GA | BURKE COUNTY DISPATCH REPORTED DOWNED POWERLINES IN THE TOWN OF SARDIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 3:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1256 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
356
WUUS52 KCAE 022100
SVRCAE
GAC033-245-022145-
/O.NEW.KCAE.SV.W.0102.150702T2100Z-150702T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
500 PM EDT THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL RICHMOND COUNTY IN EAST CENTRAL GEORGIA...
BURKE COUNTY IN EAST CENTRAL GEORGIA...
* UNTIL 545 PM EDT
* AT 459 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
HEPHZIBAH TO NEAR MIDVILLE...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...HEPHZIBAH...SARDIS...MIDVILLE...BLYTHE...KEYSVILLE...
GIRARD...VIDETTE AND COLEMANS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...ALSO USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3283 8231 3293 8227 3308 8229 3334 8219
3305 8156 3304 8156 3291 8176 3295 8186
3292 8196 3292 8208 3288 8213 3281 8215
3280 8221
TIME...MOT...LOC 2059Z 276DEG 27KT 3330 8217 3283 8232
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 4:12 PM EDT, 48 minutes earlier.
Area forecast discussion, Jul 2, 4:12 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 412 PM EDT THU JUL 2 2015 .SYNOPSIS... AN UPPER LEVEL TROUGH...WEAK SURFACE BOUNDARIES...AND PLENTIFUL ATMOSPHERIC MOISTURE WILL REMAIN IN PLACE...PROVIDING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS AND NEAR NORMAL TEMPERATURES THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... CONVERGENCE INTO A WEAK SURFACE TROUGH IS HELPING TO PRODUCE A LINE OF THUNDERSTORMS. SOME OF THE THUNDERSTORMS HAVE ALREADY PRODUCED WIND DAMAGE ACROSS THE UPSTATE AND INTO NEWBERRY COUNTY. THE THREAT OF SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE MIDLANDS AND CSRA UNTIL 9 PM. THE MAIN THREAT WILL BE STRONG DAMAGING WINDS...BUT SOME HAIL UP TO ONE INCH IS ALSO POSSIBLE. THE MODELS SHOW INCREASING SHEAR AHEAD OF AN H85 JET. THE NAM IS MOST PRONOUNCED WITH THIS FEATURE WITH H85 WINDS INCREASING TO 40 KNOTS TONIGHT. AS MENTIONED ABOVE...STRONG PULSE STORMS AND BOW ECHOES ARE POSSIBLE AHEAD OF THE JET. THE SPC WRF AND HRRR SUGGEST A WELL ORGANIZED AREA OF STORMS WITH BOW TYPE FEATURES LATE THIS AFTERNOON AND EVENING. PRECIPITABLE WATER INCREASING TO JUST OVER 2 INCHES INDICATES EXCESSIVE RAIN IS POSSIBLE. CURRENT RADAR ANALYSIS AND OBSERVATIONS INDICATE HEAVY DOWNPOURS WITH AMOUNTS FROM 1 TO 2 INCHES LOCALLY. CLOUDINESS AND MIXING SHOULD HELP HOLD UP TEMPERATURES TONIGHT. USED THE WARMER TEMPERATURE GUIDANCE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... AN UPPER LEVEL TROUGH WILL REMAIN OVER THE E CONUS...WITH A SERIES OF EMBEDDED SHORT WAVES PROGGED TO MOVE THROUGH THE REGION. WEAK LEE SIDE SURFACE TROUGH WILL REMAIN OVER THE CENTRAL CAROLINAS FRIDAY. A FRONTAL BOUNDARY TO OUR NORTH APPEARS WILL SLOWLY SLIP SOUTH TO NEAR OUR NORTHERN FORECAST AREA SAT. MODELS MAINTAIN PRECIPITABLE WATER VALUES AROUND 1.8 TO 2 INCHES FRIDAY...AND 1.6 TO 1.8 INCHES SAT/SUN. CHANCE TO GOOD CHANCE POPS SEEM REASONABLE. MOST CONVECTIVE ACTIVITY WOULD APPEAR TO BE DIURNALLY FAVORED...THOUGH TIMING OF SHORT WAVES AND PRESENCE OF SURFACE BOUNDARIES COULD PROVIDE AT LEAST A SLIGHT CHANCE AT OTHER TIMES. LATEST VISIBLE SATELLITE IMAGES INDICATES AREA OF SMOKE THAT WAS OVER OUR REGION YESTERDAY HAS PUSHED WELL EAST OF OUR FORECAST AREA...MAINLY OFFSHORE THE MID ATLANTIC COAST. SATELLITE...METARS AND PIREPS DO NOT APPEAR TO INDICATE ANY SIGNIFICANT SMOKE OR HAZE IMMEDIATELY UPSTREAM...BUT THERE IS A LARGE AREA OVER CENTRAL CANADA SOUTH INTO THE NORTHERN PLAINS AND UPPER MIDWEST. WITH AN UPPER TROUGH OVER THE E CONUS...THERE IS SOME CONCERN THAT ADDITIONAL SMOKE COULD DRIFT INTO OUR REGION. HOWEVER...LATEST MODELS INDICATE SHORT WAVE ENERGY WILL SHIFT FROM NORTHERN PLAINS SE INTO THE MIDWEST BY SAT/SUN...WITH TROUGH AXIS STAYING JUST TO OUR N AND NW WHICH APPEARS TO SHIFT THE UPPER FLOW OVER OUR REGION TO MORE WSW OR SW. THIS WOULD SUGGEST SMOKE STAYING TO OUR NORTH...BUT THERE IS UNCERTAINTY ON THAT. BUT FOR NOW...NOT ENOUGH CONFIDENCE TO INCLUDE HAZE MENTION FOR FRI OR SAT. && .LONG TERM /SUNDAY THROUGH THURSDAY/... BY SUNDAY...MODELS BEGIN TO SHIFT THE MAIN UPPER FLOW TO OUR NORTH WITH WEAK SOUTHERN STREAM UPPER TROUGHINESS REMAINING OVER THE SE CONUS/MID ATLANTIC...WITH SOME INDICATIONS THAT AN UPPER LOW COULD CUT OFF OVER THE CENTRAL APPS/MID ATLANTIC. AT THE SURFACE...WEAK FRONTAL BOUNDARY APPEARS WILL SLIP SOUTH INTO OUR FORECAST AREA AND STALL THRU MON...WITH SUFFICIENT ATMOSPHERIC MOISTURE REMAINING OVER OUR FA. CHANCE TO GOOD CHANCE POPS CONTINUE TO APPEAR REASONABLE. SOME INDICATIONS BY MID WEEK THAT THE UPPER FLOW COULD BECOME LESS AMPLIFIED AND MORE ZONAL THOUGH THE MAIN UPPER FLOW STILL REMAINS TO OUR NORTH. THIS APPEARS WILL ALLOW THE UPPER TROUGH AXIS TO SHIFT EAST SOME...WITH EXPECTATIONS OF SURFACE BOUNDARY BECOMING DIFFUSE AND POSSIBLY OF SOME SLIGHTLY DRIER AIR ENTERING TUE INTO WED. TOO MUCH UNCERTAINTY THIS FAR OUT FOR THAT KIND OF DAY TO DAY DETAIL...BUT WILL TWEAK POPS DOWN JUST A TAD FOR TUE/WED...BUT STILL CHANCE. POSSIBILITIES OF ANOTHER FRONT APPROACHING LATE WED INTO THU. GENERALLY ACCEPTED A BLEND OF LATEST HPC AND MOS GUIDANCE THROUGH THE PERIOD. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... CONVERGENCE INTO A SURFACE TROUGH PLUS UPPER TROUGHING WILL HELP SUPPORT A CHANCE OF THUNDERSTORMS THROUGH THE TAF PERIOD. EXPECT GREATEST COVERAGE LATE THIS AFTERNOON AND POSSIBLY THROUGH MUCH OF TONIGHT ASSOCIATED WITH AN H5 SHORTWAVE TROUGH AND H85 JET. RADAR TRENDS WITH CONVECTION WELL UPSTREAM AND HRRR TRENDS WOULD SUGGEST THE MOST LIKELY THUNDERSTORM TIMING LATE THIS AFTERNOON AND EVENING. AN AREA OF WELL ORGANIZED THUNDERSTORMS MAY DEVELOP ASSOCIATED WITH THE UPPER-LEVEL SUPPORT AND AHEAD OF THE LOW- LEVEL JET. DAMAGING WIND WILL BE POSSIBLE WITH THESE STORMS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE LOW-LEVEL JET MAY OCCUR DURING MUCH OF TONIGHT ALTHOUGH THERE IS UNCERTAINTY BECAUSE OF THE STABILIZING EFFECTS OF PREVIOUS CONVECTION. SHEAR ASSOCIATED WITH THE LOW-LEVEL JET MAY BE CLOSE TO MEETING THE LLWS CRITERIA LATE TONIGHT. EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE OF RESTRICTIONS THROUGH THE PERIOD IN MAINLY AFTERNOON AND EVENING THUNDERSTORMS... AND PERIODS OF MORNING FOG. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM FOR SCC003-009-011-017-025-027-037-039-055-057- 061-063-065-071-075-079-081-085. GA...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM FOR GAC033-073-181-189-245. && 77
Hazardous weather outlook, Jul 2, 10:12 AM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1012 AM EDT THU JUL 2 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 031415- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 1012 AM EDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT COULD POSSIBLY CONTAIN DAMAGING WIND. EXCESSIVE RAIN IS POSSIBLE IN SHOWERS AND THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS FRIDAY AND SATURDAY COULD POSSIBLY CONTAIN DAMAGING WINDS. EXCESSIVE RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Jul 2, 4:52 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
452 PM EDT THU JUL 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 2 W CLARKS HILL 33.66N 82.20W
07/02/2015 M46 MPH MCCORMICK SC OFFICIAL NWS OBS
NATIONAL WEATHER SERVICE STATION AT THE DAM
AT LAKE THURMOND REPORTED A WIND GUST OF 46
MPH.
&&Local storm report, Jul 2, 4:53 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
453 PM EDT THU JUL 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND GST 4 SSW IRMO 34.04N 81.22W
07/02/2015 M47 MPH LEXINGTON SC MESONET
RICHLAND COUNTY MESONET AT THE LAKE MURRAY
DAM REPORTED A WIND GUST OF 47 MPH.
&&Local storm report, Jul 2, 4:55 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
455 PM EDT THU JUL 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND GST 1 SSW SPRINGDALE 33.94N 81.12W
07/02/2015 M49 MPH LEXINGTON SC ASOS
NWS ASOS RECORDED A PEAK WIND GUST OF 49
MPH.
&&Local storm report, Jul 2, 4:56 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
456 PM EDT THU JUL 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND GST 1 SSW SPRINGDALE 33.94N 81.12W
07/02/2015 M52 MPH LEXINGTON SC OTHER FEDERAL
FAA TOWER REPORTED A WIND GUST OF 52 MPH AT
ONE OF THEIR TOWER SITES NEAR THE COLUMBIA
METRO AIRPORT.
&&Local storm report, Jul 2, 4:58 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
458 PM EDT THU JUL 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 3 SSE PINE RIDGE 33.88N 81.07W
07/02/2015 LEXINGTON SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTED TREES DOWN NEAR
THE INTERSECTION OF GARDNERS TERRACE ROAD
AND HIGHWAY 321.
&&
CJRLocal storm report, Jul 2, 5:00 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
500 PM EDT THU JUL 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND GST 2 SSE COLUMBIA 33.97N 81.02W
07/02/2015 M70 MPH RICHLAND SC MESONET
RICHLAND COUNTY MESONET REPORTED A WIND GUST
OF 70 MPH ATOP WILLIAMS BRICE STADIUM.
&&The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:47 PM EDT | Special Weather Statement | CAE | Columbia, McDuffie, Richmond | 58 min |
| Jul 2, 3:52 PM EDT | Severe Thunderstorm Warning | CAE | Columbia, Lincoln, McDuffie, Richmond | 53 min |
| Jul 2, 4:41 PM EDT | Severe Thunderstorm Warning | CAE | Burke, Columbia, Richmond | 64 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.